Remote Access Conformal Geometry and Dynamics
Green Open Access

Conformal Geometry and Dynamics

ISSN 1088-4173



An extension of the Maskit slice for $ 4$-dimensional Kleinian groups

Authors: Yoshiaki Araki and Kentaro Ito
Journal: Conform. Geom. Dyn. 12 (2008), 199-226
Published electronically: December 15, 2008
MathSciNet review: 2466017
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: Let $ \Gamma$ be a $ 3$-dimensional Kleinian punctured torus group with accidental parabolic transformations. The deformation space of $ \Gamma$ in the group of Möbius transformations on the $ 2$-sphere is well known as the Maskit slice $ {\mathcal{M}}_{1,1}$ of punctured torus groups. In this paper, we study deformations $ \Gamma'$ of $ \Gamma$ in the group of Möbius transformations on the $ 3$-sphere such that $ \Gamma'$ does not contain screw parabolic transformations. We will show that the space of the deformations is realized as a domain of $ 3$-space $ \mathbb{R}^3$, which contains the Maskit slice $ {\mathcal{M}}_{1,1}$ as a slice through a plane. Furthermore, we will show that the space also contains the Maskit slice $ \mathcal{M}_{0,4}$ of fourth-punctured sphere groups as a slice through another plane. Some of the other slices of the space will be also studied.

References [Enhancements On Off] (What's this?)

  • 1. K. Ahara and Y. Araki. Sphairahedral approach to parameterize visible three dimensional quasi-Fuchsian fractals. Proc. of the CGI (2003), 226-229.
  • 2. B. N. Apanasov. Conformal geometry of discrete groups and manifolds. de Gruyter Expositions in Mathematics, 32. Walter de Gruyter & Co., Berlin, 2000. MR 1800993 (2002k:57087)
  • 3. A. Basmajian. Tubular neighborhoods of totally geodesic hypersurfaces in hyperbolic manifolds. Invent. Math. 117 (1994), no. 2, 207-225. MR 1273264 (95c:57020)
  • 4. A. F. Beardon. The geometry of discrete groups. Corrected reprint of the 1983 original. Graduate Texts in Mathematics, 91. Springer-Verlag, New York, 1995. MR 1393195 (97d:22011)
  • 5. W. Cao, J. Parker and X. Wang. On the classification of quaternionic Möbius transformations. Mathematical Proceedings of the Cambridge Philosophical Society 137 (2004) 349-361. MR 2092064 (2005f:30082)
  • 6. D. B. A. Epstein and C. Petronio. An exposition of Poincare's polyhedron theorem. Enseign. Math. (2) 40 (1994), no. 1-2, 113-170. MR 1279064 (95f:57030)
  • 7. M. Kapovich. Hyperbolic manifolds and discrete groups. Progress in Mathematics, 183. Birkhauser Boston, Inc., Boston, MA, 2001. MR 1792613 (2002m:57018)
  • 8. M. Kapovich. Kleinian groups in higher dimensions. In ``Geometry and Dynamics of Groups and Spaces. In memory of Alexander Reznikov'', M. Kapranov et al (eds). Birkhauser, Progress in Mathematics, Vol. 265, 2007, p. 485-562. MR 2402415
  • 9. I. Kra. Horocyclic coordinates for Riemann surfaces and moduli spaces. I. Teichmuller and Riemann spaces of Kleinian groups. J. Amer. Math. Soc. 3 (1990), no. 3, 499-578. MR 1049503 (91c:32014)
  • 10. L. Keen and C. Series. Pleating coordinates for the Maskit embedding of the Teichmüller space of punctured tori. Topology 32 (1993), no. 4, 719-749. MR 1241870 (95g:32030)
  • 11. A. Marden. Outer Circles. An Introduction to Hyperbolic 3-Manifolds. Cambridge University Press. New York, 2007. MR 2355387 (2008i:57001)
  • 12. B. Maskit. Kleinian groups. Grundlehren der Mathematischen Wissenschaften, 287, Springer-Verlag, Berlin, 1988. MR 959135 (90a:30132)
  • 13. S. Matsumoto. Foundations of flat conformal structure. Aspects of low-dimensional manifolds, 167-261, Adv. Stud. Pure Math., 20, Kinokuniya, Tokyo, 1992. MR 1208312 (93m:57014)
  • 14. Y. N. Minsky. The classification of punctured-torus groups. Ann. of Math. (2) 149 (1999), no. 2, 559-626. MR 1689341 (2000f:30028)
  • 15. D. Mumford, C. Series and D. Wright. Indra's pearls. The vision of Felix Klein. Cambridge University Press, New York, 2002. MR 1913879 (2003f:00005)

Additional Information

Yoshiaki Araki
Affiliation: Synclore Corporation, Hakuyo Building, 3-10 Nibancho Chiyoda-ku, Tokyo 102-0084, Japan

Kentaro Ito
Affiliation: Graduate School of Mathematics, Nagoya University, Nagoya 464-8602, Japan

Received by editor(s): April 1, 2008
Published electronically: December 15, 2008
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society